RCMP warn of dangerous drugs circulating in Harbour Grace area after 3 overdoses in last week

·1 min read
Three overdoses in the last week have officers warning the public of dangerous narcotics circulating in the Harbour Grace area.  (CBC - image credit)
Three overdoses in the last week have officers warning the public of dangerous narcotics circulating in the Harbour Grace area. (CBC - image credit)
CBC
CBC

Police in Harbour Grace are warning the public of a dangerous supply of narcotics currently circulating in the area after three reports of drug overdoses in the last week.

In a media release on Monday the RCMP said one person has died of suspected drug overdose, and in two incidents officers administered naloxone — a medication used to block the effects of opioids. The individuals in those two cases were transported to Carbonear General Hospital for further medical treatment, the RCMP said.

"A reddish brown coloured powdered substance, being sold as morphine or heroin, was present during two of these overdose incidents," said the RCMP.

"Many illegal drugs get cut with different substances by drug traffickers, including fentanyl."

The RCMP said the public can plan and prepare for opioid overdose by carrying a naloxone kit.

The kits are free and can be obtained by calling 811 or by visiting the provincial government's website to see a list of naloxone kit distribution sites.

Read more articles from CBC Newfoundland and Labrador

Our goal is to create a safe and engaging place for users to connect over interests and passions. In order to improve our community experience, we are temporarily suspending article commenting